MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE
Model Number 3948L
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the first firing of colectomy, they tried to set the anvil to the instrument, however, they found out that the anvil was distorted.They replace the reload and the procedure was completed.No patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The loading unit was received partially fired with some staples protruding.No damage was noted to the knife blade.Additionally, the anvil was received with distorted.The single-use loading unit (sulu) was loaded into a representative instrument.The sulu and representative device were applied to the appropriate test media with acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the partial firing condition may occur if the firing stroke is not complete and the firing knob is not fully retracted after firing or if the instrument is applied against an excessive amount of tissue during the clinical application.Replication of the distorted anvil condition may occur from rough handling of the device or excessive manipulation.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7752392
Report Number2647580-2018-03908
Device Sequence Number11063792
Product Code GDW
UDI-Device Identifier10884521063150
UDI-Public10884521063150
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K885047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number3948L
Device Catalogue Number3948L
Device Lot NumberP7L1129X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer08/08/2018
10/01/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date10/05/2018
10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1